Hail, Ford
- When
- July 11, 1:08 PM CST
- Where
- Ford County, Dodge City
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.750, -100.017
10 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 11, 2:10 AM CST, 10 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 310 AM CDT TUE JUL 11 2006 .DISCUSSION... DAYS 1-2... BIGGEST CONCERN THIS FORECAST WILL BE CHANCES FOR AN MCS ON WEDNESDAY NIGHT. BULK OF LAST NIGHTS CONVECTION IS NOW OUT OF THE CWA AS UPPER LEVEL WAVE LIFTS OUT ACROSS IOWA INTO THE SOUTHERN GREAT LAKES. THIS WILL LEAVE A WEAK WEST TO NORTHWEST FLOW REGIME ALOFT OVER THE PLAINS. THE BOUNDARY LAYER WHILE QUITE MOIST IN THE LOWEST LEVELS SHOULD MIX WELL TODAY AS THE SUN IS ABLE TO HEAT THE REGION NICELY. DOUBT THE MOIST AIR WILL SUPPORT HIGHS MUCH OVER THE LOW 90S HOWEVER. CONVECTION FIRING OVER THE ROCKIES TONIGHT WILL SNEAK OUT INTO THE PLAINS AND HAVE LEFT SOME POPS IN FOR THAT EVENTUALITY BUT NOTHING REALLY EXCITING. A SERIES OF SHORT WAVES ALOFT CLIMBING THE BAROCLINIC ZONE INTO THE PACIFIC NORTHWEST STATES WILL MAKE THEIR PRESENCE KNOWN OVER THE HIGH PLAINS ON WEDNESDAY INTO WEDNESDAY NIGHT. THE MODELS ARE DISPARATE ABOUT THEIR STRENGTH, BUT ALL DEVELOP AT LEAST SOME PRECIPITATION LATE WEDNESDAY INTO WEDNESDAY NIGHT WITH THE WRF BLOWING IT UP INTO A MAJOR MCS OVER WEST KANSAS. WHILE THE MCS SCENARIO LOOKS PERFECTLY REASONABLE, WOULD LIKE TO SEE A LITTLE BETTER SUPPORT FOR THIS IDEA IN THE MODELS BEFORE JUMPING ON IT SO HAVE KEPT CHANCE POPS FROM MID AFTERNOON WEDNESDAY THROUGH THE NIGHT. ONLY MINOR ADJUSTMENTS TO TEMPERATURES AND WINDS. DAYS 3-7... NO CHANGES MADE IN THE DAY 3-7 FORECAST GRIDS. && .PRELIMINARY POINT TEMPS/POPS... DDC 93 68 93 70 / 20 30 30 40 GCK 92 67 91 69 / 30 30 40 40 EHA 94 67 92 69 / 0 30 20 40 LBL 94 67 93 69 / - 30 20 40 HYS 91 68 91 71 / - - 40 40 P28 93 71 93 72 / 0 30 20 40 && .DDC WATCHES/WARNINGS/ADVISORIES...NONE. && JOHNSON/FINCH FN08/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 522 AM CDT TUE JUL 11 2006 KSZ030-031-043>046-061>066-074>081-084>090-121000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 522 AM CDT (422 AM MDT) TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE ROCKIES AND PARTS OF EAST COLORADO. THESE STORMS WILL DRIFT EAST SOUTHEAST OUT INTO THE PLAINS THROUGH THE EVENING. THE STORMS ARE EXPECTED TO BE WIDELY SCATTERED TO ISOLATED IN COVERAGE AND NONE ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY AFTERNOON AND OVERNIGHT. THEY WILL BE MORE WIDESPREAD THAN MONDAY NIGHT. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING VERY HEAVY RAINS AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... NO SPOTTERS WILL BE REQUIRED TODAY OR TONIGHT. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 205 PM CDT TUE JUL 11 2006 KSZ078-111945- FORD- 205 PM CDT TUE JUL 11 2006 ...SIGNIFICANT WEATHER ADVISORY FOR FORD COUNTY... AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DODGE CITY...MOVING SOUTHEAST AT 5 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3786 9992 3777 10007 3758 9993 3769 9971 GRZYWACZ
The Dodge City radar (KDDC), 4 km away, was scanning. The volume nearest the first event began at 19:09 UTC.
10 hail, 3 thunderstorm wind. Local standard time, as filed.
The wind was accompanied by a large dust cloud.
The wind was accompanied by a large dust cloud.
A 3 inch diameter tree branch was broken.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526668, 5526669, 5526738, 5526739, 5526740, 5526741, 5526742, 5526743, 5526744, 5526745, 5526746, 5526747, 5526748.